Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 272, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 19, 2006, 5:56 PM CDT for 6 counties in Illinois. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 19, 2006, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Christian County, IL, Macon County, IL, Morgan County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:02 PM CDT | HAIL 0.88 | Virden, IL | REPORT FROM JIM PITCHFORD. |
| Jul 19, 6:11 PM CDT | TSTM WND DMG | Kincaid, IL | NUMEROUS TRESS AND POWER LINES DOWN. |
| Jul 19, 6:11 PM CDT | TSTM WND DMG | Stonington, IL | NUMEROUS TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 192257
SVRILX
ILC021-115-137-167-171-173-200000-
/O.NEW.KILX.SV.W.0272.060719T2256Z-060720T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
556 PM CDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 700 PM CDT.
* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF ARGENTA TO 3
MILES SOUTHEAST OF ROCHESTER TO 7 MILES NORTHWEST OF WOODSON...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF CLINTON TO 9
MILES SOUTHEAST OF SPRINGFIELD TO 6 MILES SOUTHWEST OF
JACKSONVILLE...AND WAS MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALSEY...
HARRISTOWN...
FRANKLIN...
EDINBURG...
WAVERLY...
MURRAYVILLE...
DECATUR...
MANCHESTER...
OTHER LOCATIONS IN THE WARNING INCLUDE...ASSUMPTION...AUBURN...BLUE
MOUND...DIVERNON...FORSYTH...KINCAID...LONG CREEK...MACON...
MORRISONVILLE...MOUNT AUBURN...MOUNT ZION...MOWEAQUA...OREANA...
PAWNEE...STONINGTON...TAYLORVILLE...CHATHAM AND PANA.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4005 8881 3976 8951 3969 9055 3953 9051
3937 8910 3953 8883
$$
CHURCHILL3 follow-up statements
000
WWUS53 KILX 192323
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
623 PM CDT WED JUL 19 2006
ILC021-115-137-167-171-173-200000-
/O.CON.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
CHRISTIAN-MACON-MORGAN-SANGAMON-SCOTT-SHELBY-
623 PM CDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN MACON...SOUTHWESTERN SANGAMON...SOUTHEASTERN MORGAN...
CHRISTIAN...CENTRAL SHELBY AND SOUTHEASTERN SCOTT COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF OAKLEY
TO SHARPSBURG TO NORTONVILLE...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF MONTICELLO TO 7 MILES NORTHWEST OF TAYLORVILLE TO
11 MILES SOUTH OF JACKSONVILLE...MOVING SOUTHEAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
THAYER.
TAYLORVILLE.
MOWEAQUA.
OWANECO.
PALMER.
ASSUMPTION.
VANDERVILLE.
MORRISONVILLE.
PANA.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3987 8882 3966 8949 3962 9054 3953 9051
3937 8910 3953 8883
$$
CHURCHILL000
WWUS53 KILX 192341
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT WED JUL 19 2006
ILC115-137-167-171-192351-
/O.CAN.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
MACON-MORGAN-SANGAMON-SCOTT-
641 PM CDT WED JUL 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR MACON...SANGAMON...MORGAN AND
SCOTT COUNTIES IS CANCELLED...
AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3966 8885 3954 8953 3948 8953 3941 8951
3937 8910 3953 8883
$$
ILC021-173-200000-
/O.CON.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
CHRISTIAN-SHELBY-
641 PM CDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN CHRISTIAN AND NORTHWESTERN SHELBY COUNTIES...
AT 640 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PALMER TO OWANECO TO 29 MILES
WEST OF MORRISONVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST
OF TAYLORVILLE TO 3 MILES EAST OF TAYLORVILLE TO 13 MILES WEST OF
VIRDEN...MOVING SOUTHEAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PALMER.
MORRISONVILLE.
VANDERVILLE.
PANA.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3966 8885 3954 8953 3948 8953 3941 8951
3937 8910 3953 8883
$$
CHURCHILL000
WWUS53 KILX 192357
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT WED JUL 19 2006
ILC021-173-200006-
/O.EXP.KILX.SV.W.0272.000000T0000Z-060720T0000Z/
CHRISTIAN-SHELBY-
656 PM CDT WED JUL 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHRISTIAN AND
NORTHWESTERN SHELBY COUNTIES EXPIRES AT 700 PM CDT...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM.
LAT...LON 3966 8885 3954 8953 3948 8953 3941 8951
3937 8910 3953 8883
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:45 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 19, 1:45 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT WED JUL 19 2006 .DISCUSSION... BIGGEST CHALLENGE THIS AFTERNOON REVOLVES CONVECTIVE EVOLUTION OVER THE NEXT FEW DAYS AS THE MID-LEVEL RIDGE CONSTRICTS WESTWARD AND RELIEF MOVES INTO THE AREA IN THE FORM OF THUNDERSTORMS AND COOLER AIR. SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT... CURRENT CONVECTIVE CLUSTER NORTH OF AREA SHOULD GAIN MORE OF A SOUTHERLY COMPONENT THROUGH THE REST OF THIS AFTERNOON. HOWEVER...COMPLEX WILL BE BATTLING CAP SO AT THIS POINT ONLY ISOLATED WIND REPORTS ARE EXPECTED. HOWEVER...THIS SYSTEM WAS NOT HANDLED WELL BY ANY OF THE 12Z MODELS AND WILL LIKELY PUSH A DECENT BOUNDARY INTO THE CWA. THIS BOUNDARY WILL BE STATIONARY ACROSS THE AREA WHEN A STRONGER SHORTWAVE IS EXPECTED TO PUSH ANOTHER CLUSTER OF STORMS ACROSS THE MIDWEST LATE TONIGHT. INITIAL MODEL SOLUTIONS BRING THE BULK OF PRECIP ACROSS NORTHERN ILLINOIS...BUT WITH THE EFFECTS OF THIS BOUNDARY I WOULD ENTERTAIN THE POSSIBILITY OF THE MAIN AXIS BEING A BIT FURTHER SOUTH ACROSS OUR NORTHEASTERN COUNTIES AS IT MOVES THROUGH LATE TONIGHT. AS IT WEAKENS OVER THE REGION TOMORROW IT WILL SERVE TO REINFORCE THE FRONT/BOUNDARY ACROSS CENTRAL/SOUTHERN ILLINOIS PROVIDING AN ADDITIONAL FOCUS FOR THE NEXT WAVE EXPECTED FRIDAY AND FRIDAY NIGHT. MAIN QUESTION IS HOW FAR SOUTH WILL THE BOUNDARY SAG BEFORE THE NEXT SYSTEM MOVES IN. THE GFS HAS BEEN CONSISTENT IN KEEPING THE PRECIP SOUTH OF OUR CWA WHILE NAM HAS BEEN BRINGING IT INTO CENTRAL AND SOUTHEAST ILLINOIS. AM LEANING TOWARD THE MORE NORTHERLY SOLUTION GIVEN THE STRENGTH OF THE PROGGED CAP...BUT IT WILL ALL DEPEND ON THE EVOLUTION OF THE ENVIRONMENT FORCED BY THESE FIRST TWO MCS EXPECTED TODAY AND AND LATE TONIGHT. THE BOUNDARY SHOULD ALLOW FOR ADDITIONAL DEW POINT POOLING ON THURSDAY AND DESPITE THE POSSIBILITY OF MORE CLOUDS THAN TODAY...THE HEAT INDICES SHOULD STILL BE ABLE TO REACH 105 OR HIGHER IN THE ADVISORY AREA. WILL RETAIN ADVISORY AS CURRENTLY POSTED. NORTHEAST WINDS SET UP ON FRIDAY ALLOWING HIGHS TO FALL TO NEAR NORMAL FOR MIDDLE TO LATE JULY. LONG TERM...SATURDAY THROUGH WEDNESDAY... A SERIES OF SHORTWAVES ARE EXPECTED TO MOVE ACROSS THE MIDWEST DURING THIS PERIOD...BUT WITH SUBSTANTIALLY LESS LOW LEVEL MOISTURE IN PLACE THAN IN THE SHORT-TERM ANY CONVECTIVE COVERAGE SHOULD BE ONLY ISOLATED. BIGGEST DEVIANT IN THIS EVOLUTION APPEARS TO BE THE CANADIAN WHICH IS MUCH STRONGER WITH THE WAVE PROGGED TO MOVE THROUGH THE GREAT LAKES LATE MONDAY AND BRINGS MUCH OF THE AREA PRECIP. WITH NORTHWEST FLOW...TEMPS SHOULD BE CLOSER TO NORMAL THROUGH THE PERIOD && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM RUSHVILLE...SPRINGFIELD AND TAYLORVILLE SOUTHWEST THROUGH THURSDAY. && BARKER
Hazardous weather outlook, Jul 19, 11:00 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED JUL 19 2006 ILZ027>031-036>038-041-201200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- 1100 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO RANGE FROM 90 TO 95 DEGREES. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON HOURS. A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER STORMS. PRESENT INDICATIONS SUGGEST THE SEVERE THREAT WOULD BE MAINLY ALONG AND NORTH OF INTERSTATE 74 TOWARDS DAWN THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANGE IN THE HOT AND HUMID WEATHER WILL START TO TAKE PLACE ON THURSDAY AS A COLD FRONT PLOWS SOUTHEAST ACROSS THE MIDWEST. UNTIL THAT HAPPENS THOUGH...ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF CENTRAL ILLINOIS WITH AFTERNOON TEMPERATURES EXPECTED TO SOAR INTO THE LOWER 90S. HEAT INDEX VALUES WILL ONCE AGAIN RANGE FROM 100 TO 105 DEGREES. TEMPERATURES MAY ACTUALLY BE WARMER TOMORROW AFTERNOON IF THE ABOVE MENTIONED THUNDERSTORMS AND THEIR ASSOCIATED CLOUD COVER REMAIN TO OUR NORTH IN THE MORNING. AS THE COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE. ANY THUNDERSTORM THREAT WILL DIMINISH BY LATE AFTERNOON AS THE FRONT SLIPS SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE EARLY MORNING HOURS OF THURSDAY...MAINLY AFTER 300 AM ALONG AND NORTH OF INTERSTATE 74. ILZ040-047>052-201200- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- 1100 AM CDT WED JUL 19 2006 ...HEAT ADVISORY IN EFFECT FROM 100 PM CDT THIS AFTERNOON UNTIL 700 PM CDT THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES THIS AFTERNOON. A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER STORMS. AT THIS TIME...IT APPEARS THE STORMS SHOULD REMAIN ALONG AND NORTH OF INTERSTATE 74 OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF CENTRAL ILLINOIS ON THURSDAY WITH AFTERNOON TEMPERATURES EXPECTED TO SOAR INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES. AS A COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE AFTERNOON WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE. THE MAIN FACTOR WHICH MAY KEEP ANY SEVERE THUNDERSTORM DEVELOPMENT TO OUR NORTH AND EAST WILL BE THE VERY WARM TEMPERATURES ALOFT. ANY THUNDERSTORM THREAT WILL DIMINISH BY EVENING AS THE FRONT SLIPS SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ042>046-053>057-061>063-066>068-071>073-201200- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1100 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB INTO THE LOWER OR MIDDLE 90S. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER STORMS. AT THIS TIME...IT APPEARS THE STORMS SHOULD REMAIN ALONG AND NORTH OF INTERSTATE 74 OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY WITH AFTERNOON TEMPERATURES EXPECTED TO SOAR INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES. AS A COLD FRONT MOVES SOUTHEAST ACROSS OUR AREA THURSDAY AFTERNOON AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE. THE MAIN FACTOR WHICH MAY KEEP ANY SEVERE THUNDERSTORM DEVELOPMENT TO OUR NORTH AND EAST WILL BE THE VERY WARM TEMPERATURES ALOFT. ANY THUNDERSTORM THREAT WILL DIMINISH BY EVENING AS THE FRONT SLIPS SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HJS
In the hours before
Local storm report, Jul 19, 5:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
07/19/2006 SANGAMON IL EMERGENCY MNGR
WIND DAMAGE ACROSS WHOLE CITY. TREES AND POWER LINES DOWN
&&
SCHAFFERLocal storm report, Jul 19, 5:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG PEORIA 40.74N 89.61W
07/19/2006 PEORIA IL EMERGENCY MNGR
TREES DOWN ACROSS THE CITY OF PEORIA
&&
SCHAFFERLocal storm report, Jul 19, 5:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG GALESBURG 40.95N 90.38W
07/19/2006 KNOX IL EMERGENCY MNGR
TREE DOWN AND POWER LINES DOWN ON NORTHERN SIDE OF TOWN.
0255 PM TSTM WND DMG 5 NNE TOULON 41.16N 89.83W
07/19/2006 STARK IL LAW ENFORCEMENT
TREE DOWN ON ROUTE 93... NORTH OF TOULON AND WEST OF
ELMIRA.
0322 PM TSTM WND DMG 2 W SPARLAND 41.03N 89.48W
07/19/2006 MARSHALL IL EMERGENCY MNGR
TREE BLOWN DOWN ACROSS ROUTE 17 WEST OF SPARLAND.
0342 PM TSTM WND DMG METAMORA 40.79N 89.36W
07/19/2006 WOODFORD IL TRAINED SPOTTER
6 INCH DIAMETER TREE LIMBS DOWN. WINDS ESTIMATED AT 60 TO
70 MPH. 1.23 INCHES OF RAIN IN 20 MINUTES.
0345 PM TSTM WND GST CHILLICOTHE 40.92N 89.50W
07/19/2006 M60.00 MPH PEORIA IL EMERGENCY MNGR
LOGAN ESDA AT HAZARDOUS MATERIAL EXERCISE IN RURAL PEORIA
COUNTY NEAR CHILICOTHE AREA MADE THIS REPORT.
0350 PM TSTM WND DMG PEORIA 40.74N 89.61W
07/19/2006 PEORIA IL EMERGENCY MNGR
TREES DOWN ACROSS THE CITY OF PEORIA
0351 PM HAIL WEST PEORIA 40.70N 89.63W
07/19/2006 M0.75 INCH PEORIA IL EMERGENCY MNGR
0353 PM TSTM WND GST 2 NE SMITHFIELD 40.49N 90.27W
07/19/2006 E60.00 MPH FULTON IL TRAINED SPOTTER
RELAYED FROM WFO DVN.
0353 PM HAIL PEORIA 40.74N 89.61W
07/19/2006 E0.75 INCH PEORIA IL EMERGENCY MNGR
HAIL REPORTED BY CITY ESDA AT BRADLEY UNIVERSITY AND
ESTIMATED 50 MPH WITH 3-4 INCH LIMBS BLOWN DOWN. FROM
PEORIA CITY ESDA.
0356 PM TORNADO 3 E CANTON 40.56N 89.98W
07/19/2006 FULTON IL TRAINED SPOTTER
0410 PM TSTM WND DMG PEKIN 40.57N 89.63W
07/19/2006 TAZEWELL IL EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY
0429 PM TSTM WND GST HAVANA 40.30N 90.06W
07/19/2006 E80.00 MPH MASON IL EMERGENCY MNGR
70-90 MPH WINDS
0429 PM HAIL HAVANA 40.30N 90.06W
07/19/2006 M1.50 INCH MASON IL EMERGENCY MNGR
0435 PM TSTM WND DMG NEW HOLLAND 40.18N 89.58W
07/19/2006 LOGAN IL EMERGENCY MNGR
POWER LINES DOWN
0442 PM TSTM WND DMG HARTSBURG 40.25N 89.44W
07/19/2006 LOGAN IL EMERGENCY MNGR
POWER LINES AND TREES DOWN. POWER OUT IN HARTSBURG.
0444 PM HAIL 6 W LEXINGTON 40.64N 88.90W
07/19/2006 M0.75 INCH MCLEAN IL EMERGENCY MNGR
0446 PM TSTM WND DMG GREENVIEW 40.08N 89.74W
07/19/2006 MENARD IL EMERGENCY MNGR
TREE LIMBS DOWN IN GREENVIEW ALONG RT. 29. WINDS
ESTIMATED AT 60 MPH.
0450 PM TSTM WND DMG LINCOLN 40.15N 89.37W
07/19/2006 LOGAN IL EMERGENCY MNGR
MULTIPLE TREES DOWN ON THE WEST SIDE OF LINCOLN.
0452 PM TSTM WND DMG BROADWELL 40.07N 89.44W
07/19/2006 LOGAN IL EMERGENCY MNGR
TREES DOWN AND A TREE ON A HOUSE.
0507 PM TSTM WND GST BLOOMINGTON 40.48N 88.97W
07/19/2006 M59.00 MPH MCLEAN IL MESONET
AT BLOOMINGTON AIRPORT AWSS.
0510 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
07/19/2006 SANGAMON IL EMERGENCY MNGR
WIND DAMAGE ACROSS WHOLE CITY. TREES AND POWER LINES DOWN
0510 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
07/19/2006 SANGAMON IL FIRE DEPT/RESCUE
TREES AND A POWER POLE DOWN ON THE WEST SIDE OF TOWN ON
JEFFERSON STREET.
0514 PM TSTM WND GST 2 S PHILADELPHIA 39.89N 90.12W
07/19/2006 E60.00 MPH CASS IL MESONET
WINDS ESTIMATED OVER 60 MPH FROM SWOP SUPPLEMENTAL
OBSERVER NETWORK.
&&
SCHAFFERLocal storm report, Jul 19, 5:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG WINCHESTER 39.63N 90.46W
07/19/2006 SCOTT IL LAW ENFORCEMENT
POWER LINES DOWN
&&
SCHAFFERLocal storm report, Jul 19, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
545 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 3 E CHATHAM 39.67N 89.64W
07/19/2006 M0.88 INCH SANGAMON IL TRAINED SPOTTER
&&
SCHAFFERLocal storm report, Jul 19, 5:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
07/19/2006 SANGAMON IL EMERGENCY MNGR
*** 1 INJ *** TREE DOWN ON CAR ON 2ND STREET. TRANSPORTED
TO HOSPITAL
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:21 AM CDT | Heat Advisory | ILX | Cass, Christian, Menard, Morgan, Sangamon, Schuyler and 1 more | 40 hr |
| Jul 19, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 48 min |
| Jul 19, 3:03 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 42 min |
| Jul 19, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 45 min |
| Jul 19, 3:42 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Marshall, Mason, Peoria, Tazewell, Woodford | 48 min |
| Jul 19, 3:59 PM CDT | Tornado Warning | ILX | Fulton | 31 min |
| Jul 19, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | Cass, DeWitt, Fulton, Logan, McLean, Mason and 4 more | 67 min |
| Jul 19, 4:30 PM CDT | Tornado Warning | ILX | Mason | 30 min |
| Jul 19, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Macon, Morgan, Sangamon, Scott | 65 min |
| Jul 19, 5:14 PM CDT | Tornado Warning | ILX | Sangamon | 31 min |
| Jul 19, 5:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.